Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have systemic lupus erythematosus. Experiencing twitching sensation on nose. Underlying cause?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I am on my seventh straight day now of feeling an almost constant twitching or contracting on the left side of my nose. (It releases itself about 10 seconds out of every minute, but relaxes if I press on it or put heat on it).It is not the corner of my eye, but a little further down the nose. After googling, all I could come up with is fatigue and stress. I have made sure to get plenty of sleep since then, and am not experiencing any more stress than normal. Is there anything else that could possibly be causing this? Please note that I have take the Plaquenil or Predisone, so it is untreated, and I take no medicine except Lisinopril for high blood pressure.
Posted Thu, 21 Mar 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

As you mentioned, the most frequent reason for this kind of twitchings is fatigue and stress, and it usually subsides with rest & relaxation.

On very rare occasions, it could be due to an XXXXXXX problem in brain, especially the brainstem region, from where the nerves come to face, nose, and surrounding areas. Usually, it may be a small blood clot, which could occur in SLE. However, I should emphasise here that the chance of that is very less.

So, as of now, there is no need to worry. However, if the symptoms persist or if any worsening is noted, you may get an MRI scan of the brain done.

I hope it helps. I would be pleased to answer any further queries, if you have.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor